Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Miami, FL

February 27, 2007Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 27, 2007, 1:18 PM EST for Broward County, Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2007, 1:18 PM EST (18:18 UTC)
Expired
Feb 27, 2007, 1:50 PM EST
In force
32 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 12:26 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 271819
SVRMFL
FLC011-099-271900-
/O.NEW.KMFL.SV.W.0002.070227T1818Z-070227T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EST TUE FEB 27 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  EXTREME SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 200 PM EST

* AT 115 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COCONUT   
  CREEK AND MARGATE...AND MOVING EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  COCONUT CREEK AND MARGATE
  POMPANO BEACH
  LIGHTHOUSE POINT
  HILLSBORO BEACH

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2633 8028 2615 8024 2620 7974 2644 7978

$$

RM
2 follow-up statements
000
WWUS52 KMFL 271837
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
137 PM EST TUE FEB 27 2007

FLC011-099-271900-
/O.CON.KMFL.SV.W.0002.000000T0000Z-070227T1900Z/
PALM BEACH FL-BROWARD FL-
137 PM EST TUE FEB 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR NORTHEASTERN BROWARD AND EXTREME SOUTHEASTERN PALM BEACH
COUNTIES...

AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
LIGHTHOUSE POINT AND DEERFIELD BEACH...MOVING EAST AT 25 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
TUESDAY EVENING FOR SOUTHEASTERN FLORIDA.

LAT...LON 2633 8028 2615 8024 2620 7974 2644 7978

$$

RM
000
WWUS52 KMFL 271850
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EST TUE FEB 27 2007

FLC011-099-271857-
/O.CAN.KMFL.SV.W.0002.000000T0000Z-070227T1900Z/
PALM BEACH FL-BROWARD FL-
150 PM EST TUE FEB 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND
EXTREME SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAS MOVED OFFSHORE THE NORTHERN BROWARD COUNTY 
COAST. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST 
TUESDAY EVENING FOR SOUTHEASTERN FLORIDA. OTHER STORMS ARE EXPECTED 
TO FORM LATER THIS AFTERNOON...AND PERSONS ARE URGED TO REMAIN ALERT 
AND BE PREPARED TO TAKE EVASIVE ACTION IF ADDITIONAL WARNINGS ARE 
NECESSARY LATER THIS AFTERNOON.

LAT...LON 2633 8028 2615 8024 2620 7974 2644 7978

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:02 AM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 27, 9:02 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
902 AM EST TUE FEB 27 2007

.UPDATE...FAST MOVING ZONAL FLOW ACROSS THE PENINSULA THIS MORNING.
SHOWERS AND THUNDERSTORMS OVERNIGHT ASSOCIATED WITH A SUBTLE SHORT
WAVE MOVING WITH THE FLOW ARE NOW WELL EAST OF THE PENINSULA.
HOWEVER...12Z ANALYSIS STILL SHOWS A WEAK CYCLONIC TURNING TO THE
WIND FLOW AT UPPER LEVELS SO STILL SOME UPPER LEVEL SUPPORT ACROSS
THE GULF OF MEXICO. 12Z MIAMI SOUNDING IS FAIRLY UNIDIRECTIONAL WITH
SOUTHWEST TO WEST FLOW BUT SOME SPEED SHEAR AROUND 30 KT. H5 TEMP AT
-10C AND WARMING AT LOWER LAYERS HAS INCREASED INSTABILITY POTENTIAL
WITH AFTERNOON HIGHS REACHING THE MID 80S...SO THUNDERSTORMS ARE
EXPECTED MID TO LATE AFTERNOON WHERE ONSHORE SEA BREEZE DEVELOPS
GOOD CONVERGENCE AGAINST THE PREVAILING SOUTHWEST TO WEST
FLOW...MAINLY ATLANTIC COAST. COLD AIR ALOFT MEANS A CHANCE FOR HAIL
AND SEABREEZE COULD ALSO BRIEFLY ENHANCE HELICITY WITH LOW LEVEL
EAST TO SOUTHEAST WINDS VEERING AROUND TO THE SOUTHWEST AND WEST
ALOFT. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO ACCOUNT FOR
POSSIBLE STRONG THUNDERSTORMS WITH THE BIGGEST THREAT INLAND AND
ALONG THE METRO ATLANTIC COAST THIS AFTERNOON.

&&

50

.PREVIOUS DISCUSSION...CURRENT CONVECTION MOVING ACROSS S FLA
APPEARS TO BEING ENHANCED BY WEAK SHORT WAVE AND STRONG JET MAX THAT
THE GFS FCST FOR LATE TONIGHT. NEAR ZONAL FLOW HAS RESULTED IN COLD
FRONT TO REMAIN NEARLY STATIONARY ACROSS N CENTRAL FLA AND WITH S TO
SW FLOW TO THE S OF THE FRONT DEW POINTS HAVE BEEN IN THE LOWER 70S
ALSO ADDING TO THE FUEL. LARGE SHIELD OF CIRRUS THAT HAS COVERED S
FLA PAST 24 HOURS WILL BE EXITING JUST PRIOR TO SUNRISE AND THIS
WILL LEAD TO INCREASED SUNSHINE TODAY. THUS, SINCE WE WILL STILL BE
ON THE SOUTH SIDE OF THE FRONT, THIS WILL LEAD TO A QUITE UNSTABLE
AIRMASS WITH MAX AFTERNOON CAPES OVER 1000 AND LIFTED INDICES AROUND
-4. POPS FOR TODAY ARE A TOUGH CALL AS THE GFS SHOWS SIGNIFICANT
DRYING BEHIND THE SHORTWAVE WHILE THE NAM HOLDS ON TO THE MOISTURE.
WITH THIS IN MIND AND THE ABOVE MENTIONED STABILITY DISCUSSION WILL
GO HIGHER THAN MAV NUMBERS BUT LOWER THAN THE MET GUIDANCE. BOTH
MODELS DO SHOW THE COLD FRONT TO SAG SOUTHWARD THROUGH TODAY AND THE
GFS HAS THE FRONT CLEARING THE SE CST BY 12Z WED AND THE NAM A
LITTLE SLOWER AT AROUND 15Z. THIS SHOULD MAKE FOR A DRIER WEDNESDAY.
SFC FLOW WILL QUICKLY VEER TO THE SE ON THURSDAY IN ADVANCE OF A
STRONG SHORTWAVE THAT WILL BE DIGGING INTO THE EASTERN U.S. AND IN
TURN SHOVING THE SFC RIDGE INTO THE ATLANTIC AND TIGHTENING THE
GRADIENT. THIS SHORTWAVE WILL THEN PUSH A STRONGER COLD FRONT
THROUGH S FLA EARLY SUNDAY WITH A QUICK CHANCE FOR SHOWERS AND THEN
MUCH COOLER WEATHER FOR SUNDAY NIGHT.

&&

.AVIATION...OVERCAST AC AND CS WILL STEADILY SCATTER OUT BY MORNING
WHICH WILL LEAD TO MORE HEATING THAN YESTERDAY. FOR THE OVERNIGHT
HOURS, SCATTERED SHOWERS AND POSSIBLY A FEW STORMS (NOT MENTIONED
FOR NOW) WILL MOVE INTO THE FLL, TMB AND MIA TERMINALS BY 06Z OR 07Z
AND LAST A FEW HOURS. A BREAK IN PRECIP WILL OCCUR UNTIL THE
CONVECTION FIRES UP IN THE AFTERNOON. OCNL IFR IN VSBY WITH THE
SHOWERS OR STORMS CAN BE EXPECTED.

&&

.MARINE...WIND AND SEAS WILL BE ON THE QUIET SIDE THROUGH THE FCST
CYCLE WITH A WEAK GRADIENT FLOW. WINDS WILL BE SW TODAY AND THEN
VEER TO THE N BEHIND THE FRONT ON WEDNESDAY BUT AT SPEEDS OF LESS
THAN 10 KT.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. THE
STRONGER COLD FRONT THAT WILL MOVE THROUGH S FLA EARLY SUNDAY WILL
BRING MUCH DRIER AIR BEHIND IT. MODELS SUGGEST THAT RH VALUES ON
MONDAY AFTERNOON COULD APPROACH 35 PERCENT BUT REMAINING MARGINAL
AT BEST. STAY TUNED FOR FURTHER UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  65  80  70 / 50 20 20 -
FORT LAUDERDALE  84  67  81  71 / 50 20 30 -
MIAMI            86  66  81  69 / 50 20 30 -
NAPLES           81  64  82  67 / 30 20 20 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Feb 27, 11:27 AM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1127 AM EST TUE FEB 27 2007

FLZ063-066>075-280415-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1123 AM EST TUE FEB 27 2007

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: A FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH
FLORIDA THROUGH TONIGHT, CREATING A CHANCE OF SHOWERS AND
THUNDERSTORMS. SOME THUNDERSTORM ACTIVITY CAN BE EXPECTED MAINLY OVER
THE INTERIOR AND EASTERN PARTS OF SOUTH FLORIDA THROUGH EARLY TONIGHT
AS THE ACTIVITY MOVES TO THE NORTHEAST OR EAST. A FEW THUNDERSTORMS
COULD BECOME STRONG OVER THESE AREAS, ESPECIALLY IN THE AFTERNOON
ALONG THE EAST COAST SEA BREEZE, WITH THE MAIN HAZARDS BEING GUSTY
WINDS AND SMALL HAIL.

WIND: IF STRONG TO SEVERE STORMS DO DEVELOP ACROSS THE INTERIOR
OR ALONG THE EAST COAST SEA BREEZE THIS AFTERNOON WIND GUST TO 58 MPH
MAY BE POSSIBLE.

HAIL: THERE IS A SLIM CHANCE THAT IF A STRONG TO SEVERE STORM DOES
DEVELOP SMALL HAIL OF PEA OR POSSIBLY UP TO DIME SIZE MAY BE
POSSIBLE ACROSS THE INTERIOR AND LARGER HAIL OF UP PENNY SIZE
MAY BE POSSIBLE ALONG THE EAST COAST SEA BREEZE.

FLOODING: THUNDERSTORM MOTION IS EXPECTED TO BE RELATIVELY RAPID,
HOWEVER DUE TO THE HEAVY RAIN THAT MAY RESULT FROM THESE STORMS
PONDING OR WATER ON SOME POORLY DRAINED ROADWAYS IN THE EAST
COAST METRO MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE WINDS VEER AROUND TO THE SOUTHEAST AND INCREASE IN SPEED
THURSDAY, A MODERATE RISK OF RIP CURRENTS MAY RETURN TO THE
ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

A STRONG TO SEVERE STORM OR TWO MAY OCCUR THIS AFTERNOON AND ANY
INFORMATION REGARDING THESE STORMS WILL BE APPRECIATED. SPOTTER
ACTIVATION IS LIKELY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:15 PM ESTSpecial Marine WarningMFL86 min
Feb 27, 1:40 PM ESTSpecial Marine WarningMFL65 min
Feb 27, 2:35 PM ESTSpecial Marine WarningMFL40 min
Feb 27, 3:45 PM ESTSpecial Marine WarningMFL60 min
Feb 27, 4:48 PM ESTSpecial Marine WarningMFL31 min
Feb 27, 5:01 PM ESTSpecial Marine WarningMFL29 min
Feb 27, 5:19 PM ESTSevere Thunderstorm WarningMFLCollier41 min
Feb 27, 6:44 PM ESTSpecial Marine WarningMFL71 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.